Alert archive / Arkansas / Special Weather Statements in 2022

Special Weather Statement, NWS Tulsa, OK

October 12, 2022Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Oct 12, 2022, 8:21 AM CDT for Washington County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2022, 8:21 AM CDT (13:21 UTC)
Expired
Oct 12, 2022, 8:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
30

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 593 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
593 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS84 KTSA 121321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Wed Oct 12 2022
 
ARZ001-010-OKZ069-121345-
Benton AR-Washington AR-Adair OK-
821 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of southern Benton,
northwestern Washington and northeastern Adair Counties through 845
AM CDT...

At 821 AM CDT, Doppler radar indicated a strong thunderstorm near
Watts, moving east at 55 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Farmington...                     Prairie Grove...
Lincoln...                        Westville...
Watts...                          Cincinnati...
Prairie Grove Battlefield State...
Savoy...
Ballard...                        Wedington...
Rhea...                           Summers...
Wheeler...                        Viney Grove...
Lake Francis...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3595 9466 3613 9465 3614 9425 3597 9428
TIME...MOT...LOC 1321Z 263DEG 46KT 3607 9459 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 6:29 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 12, 6:29 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 AM CDT Wed Oct 12 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 220 AM CDT Wed Oct 12 2022

A cold frontal boundary will begin to move into northeastern
Oklahoma over the next several hours and continue to move quickly
across all of eastern Oklahoma and northwest Arkansas by this
afternoon. A few scattered showers or storms will be possible
along the front this morning, with best chances being across far
northeast Oklahoma and northwest Arkansas. A couple of storms
could pose a marginal severe risk later this morning, with large
hail and damaging wind gusts the primary threats, though
instability remains limited ahead of the front. Storms are not
expected to last much into the afternoon as the front sweeps
through the area and much drier air streams in behind it. Gusty
northerly winds will also develop behind the front this afternoon,
with gusts near 30 mph possible. The gusty winds, combined with
the dry air and ongoing drought conditions will lead to some
increased fire weather potential this afternoon, especially in
areas that don't see any meaningful precipitation.

Bowlan

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 220 AM CDT Wed Oct 12 2022

Following the front tonight, cooler and drier air will settle over
the region as lows range from near 40 to the upper 40s. Mainly
clear and dry conditions will be on tap for the rest of the work
week and into the first part of the weekend. Gusty northerly winds
will once again be common on Thursday afternoon...again leading to
an increase in the fire weather danger. A warming trend will
commence on Friday and Saturday as southerly flow again develops
ahead of the next approaching frontal boundary. Highs well above
normal are expected on Friday and Saturday.

The next front still looks to be on track to enter the region
sometime Saturday afternoon. Fairly good agreement exists in the
guidance for shower and thunderstorm chances increasing Saturday
evening and overnight along and north of the frontal boundary as
it slowly progresses south across the region. Better chances look
to be across southeast Oklahoma and west central Arkansas where
better moisture will reside. A few storms could be strong on
Saturday afternoon and evening if enough moisture can return
ahead of the front. Below normal temps and dry conditions are
expected through the rest of this forecast behind this front as
surface high pressure slowly builds in through Wednesday morning.
There is some potential that some frost/freeze headlines could be
needed in some locations by next week following the weekend
front.

Bowlan

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Wed Oct 12 2022
LLWS will continue for the next couple of hours across SE OK/NW
AR ahead of cold front in low level jet axis. Frontal boundary
expected to move to near the I-44 corridor in the 13-14Z time
frame. Previous forecast generally on track with a brief period of
showers/thunderstorms potentially impacting NW AR TAF sites around
mid morning with FROPA. Could see brief IFR visibilities/MVFR
ceilings with the stronger storms. Elsewhere, a few scattered
showers will be possible this morning. Gusty north winds expected
behind the front with winds decreasing from north to south this
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  47  75  46 /  20   0   0   0
FSM   85  49  77  46 /  40   0   0   0
MLC   85  47  77  45 /  10   0   0   0
BVO   78  43  74  40 /  10   0   0   0
FYV   79  41  72  40 /  60   0   0   0
BYV   78  45  70  43 /  60   0   0   0
MKO   80  44  74  42 /  30   0   0   0
MIO   75  43  70  40 /  60   0   0   0
F10   82  46  76  44 /  10   0   0   0
HHW   88  50  80  47 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...12
Hazardous weather outlook, Oct 12, 4:57 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Wed Oct 12 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Wed Oct 12 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Fat Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...Through Midday.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
A cold front will move through the region this morning, quickly
pushing southeast of the area by later this afternoon. A few
thunderstorms will be possible along the boundary as it moves
through, particularly across far northeast Oklahoma and northwest
Arkansas this morning. Storms could be strong to marginally
severe, with damaging wind gusts the main threat, though some
storms could produce some hail as well. Storms will quickly push
east of the area by this afternoon.

Gusty northerly winds will develop behind the front this afternoon
along with much drier surface air filtering in. THis will increase
the fire danger threat this afternoon as the drought continues
across the region. THe worst conditions are expected across
northeastern Oklahoma where winds will be strongest as well as in
the forested timber in southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Very High Fire Weather Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.
MONDAY AND TUESDAY...No Hazards.

EXTENDED DISCUSSION...

Dry and windy conditions are forecast again on Thursday, again
leading to an increased fire weather threat across the area. The
fire threat will continue into the weekend as moisture remains
limited and temperatures begin to warm. Winds will be a little
lighter on Friday and Saturday which will help mitigate the fire
conditions somewhat. ANother cold front is expected to approach on
Saturday afternoon, bringing more chances for showers and
thunderstorms for the latter half of the weekend. Much cooler and
dry weather is expected behind the front for the first part of
next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 12, 7:35 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
735 AM CDT Wed Oct 12 2022

OKZ063-121300-
Delaware OK-
735 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of central Delaware
County through 800 AM CDT...

At 734 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Jay, moving east at 40 mph.  A second strong storm was
moving into Delaware County from Mayes County, also southwest of Jay.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Jay...                            Chloeta...
Lake Eucha State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3632 9459 3626 9500 3646 9500 3649 9484
      3649 9462
TIME...MOT...LOC 1234Z 259DEG 36KT 3638 9488

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Local storm report, Oct 12, 7:46 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     HAIL             6 W ADAIR               36.44N 95.38W
10/12/2022  E1.00 INCH       MAYES              OK   PUBLIC

            SOCIAL MEDIA REPORT WITH ACCOMPANYING OF 1
            INCH HAIL NEAR HIGHWAY 28 AND I-44.

&&

JDS
Local storm report, Oct 12, 7:48 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 AM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     HAIL             JAY                     36.42N 94.80W
10/12/2022  E0.75 INCH       DELAWARE           OK   PUBLIC

            BROADCAST MEDIA RELAYED PUBLIC REPORT OF
            DIME HAIL IN JAY.

&&

JDS
Special weather statement, Oct 12, 7:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Wed Oct 12 2022

ARZ001-OKZ063-068-069-121315-
Benton AR-Adair OK-Cherokee OK-Delaware OK-
749 AM CDT Wed Oct 12 2022

...Strong thunderstorms will impact portions of northwestern Benton,
southern Delaware, northwestern Adair and northeastern Cherokee
Counties through 815 AM CDT...

At 749 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Maysville to 6 miles
northwest of Kansas to 2 miles east of Peggs. Movement was east at 40
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Bella Vista...                    Gravette...
Decatur...                        West Siloam Springs...
Colcord...                        Kansas...
Oaks...                           Maysville...
Peggs...                          Hiwasse...
Leach...                          Scraper...
Twin Oaks...                      Lake Eucha State Park...
Cherokee City...                  Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9446 3604 9473 3602 9517 3616 9504
      3616 9501 3619 9501 3629 9492 3650 9461
      3650 9418
TIME...MOT...LOC 1249Z 266DEG 36KT 3646 9457 3630 9486 3608 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Local storm report, Oct 12, 8:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             DECATUR                 36.34N 94.47W
10/12/2022  E1.00 INCH       BENTON             AR   TRAINED SPOTTER

            SPOTTER REPORTED 1 INCH HAIL JUST WEST OF
            DECATUR.

&&

JDS
Special weather statement, Oct 12, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Wed Oct 12 2022

ARZ001-010-OKZ069-121345-
Benton AR-Washington AR-Adair OK-
821 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of southern Benton,
northwestern Washington and northeastern Adair Counties through 845
AM CDT...

At 821 AM CDT, Doppler radar indicated a strong thunderstorm near
Watts, moving east at 55 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Farmington...                     Prairie Grove...
Lincoln...                        Westville...
Watts...                          Cincinnati...
Prairie Grove Battlefield State...
Savoy...
Ballard...                        Wedington...
Rhea...                           Summers...
Wheeler...                        Viney Grove...
Lake Francis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9466 3613 9465 3614 9425 3597 9428
TIME...MOT...LOC 1321Z 263DEG 46KT 3607 9459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:34 AM CDTSpecial Weather StatementTSAOttawa26 min
Oct 12, 7:08 AM CDTSpecial Weather StatementTSAMayes22 min
Oct 12, 7:09 AM CDTSpecial Weather StatementTSAOttawa36 min
Oct 12, 7:24 AM CDTSevere Thunderstorm WarningTSADelaware21 min
Oct 12, 7:26 AM CDTSpecial Weather StatementTSAMayes19 min
Oct 12, 7:35 AM CDTSpecial Weather StatementTSADelaware25 min
Oct 12, 7:49 AM CDTSpecial Weather StatementTSADelaware26 min
Oct 12, 3:21 PM CDTRed Flag WarningTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more29 hr
Oct 12, 8:13 AM CDTSevere Thunderstorm WarningTSABenton, Washington32 min
Oct 12, 8:30 AM CDTSevere Thunderstorm WarningTSABenton, Washington15 min
Oct 12, 8:42 AM CDTSpecial Weather StatementTSAMadison33 min
Oct 12, 9:02 AM CDTSevere Thunderstorm WarningTSAWashington28 min
Oct 12, 9:12 AM CDTSpecial Weather StatementTSACrawford33 min
Oct 12, 9:13 AM CDTSpecial Weather StatementTSAWashington32 min
Oct 12, 9:20 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington25 min
Oct 12, 9:28 AM CDTSpecial Weather StatementTSAMadison17 min
Oct 12, 9:31 AM CDTSevere Thunderstorm WarningTSAMadison14 min
Oct 12, 9:41 AM CDTSevere Thunderstorm WarningTSAMadison19 min
Oct 12, 9:46 AM CDTSpecial Weather StatementTSAFranklin29 min
Oct 12, 9:47 AM CDTSpecial Weather StatementTSACrawford28 min
Oct 12, 9:52 AM CDTSevere Thunderstorm WarningTSAFranklin23 min
Oct 12, 10:19 AM CDTSpecial Weather StatementTSAFranklin26 min

Nearby

Special Weather Statements in Arkansas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.